Aa
A
A
Close
20790871 tn?1507165021
Hair Loss- Wellbutrin and Lexapro
I am a healthy 20 year old female. I am a former collegiate long-distance runner; I stopped running competitively a few months ago, but still run and workout regularly. I noticed that shortly after I started college (2 years ago), my hair stopped growing completely. It used to be long and thick, but over the past couple years it has become very thin and damaged and simply doesn't grow. In addition to this, I have also been getting acne on my jaw and neck-which I didn't use to get. It is difficult for me to pinpoint what could be causing this because a lot of things in my life changed when this issue started occurring. My diet changed, I lost a bit of weight(down to 6.4% body fat), my training intensified, and I started two medications for depression (Lexapro and Wellbutrin). I gained the weight back after I quit competitive running, but the hair thinning persists. Another thing to note, I have never been an illness-prone person, but lately I have been getting sick a lot and have had several infections over the past few months. I recently got my blood tested because I have mono(which has hit me hard), and aside from the mono and white blood cell count (low neutrophils and high lymphocytes-presumably from fighting off the mono), everything was normal. My ferritin and thyroid tests also came back normal. I have a regular period and healthy diet. I've tried researching Lexapro and Wellbutrin side effects, but didn't find much on hair loss associated with these medications. Any suggestions would be appreciated!
Cancel
3 Answers
Page 1 of 1
Avatar universal
If yo couldn't find much on hair loss for those 2 meds, I am guessing that isn't the cause. Have you seen your doc about your hair and acne concerns? You didn't say what kind of infections you got.
Here is some info on women's hair loss and you can check the other concerns here too. http://www.mayoclinic.org/diseases-conditions/hair-loss/basics/definition/con-20027666
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
20792078 tn?1507746876
Hormones. Hair could also fall out do to hair straightener. I know that when I had my IUD taken out, my hair started to fall out and I got acne. So it is probably just hormones for you
Comment
Cancel
Comment
20790871 tn?1507165021
You were right, it was high androgen levels, thanks :)
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
A lot of your symptoms sound like side affects of malnutrition. Even though you have your period again doesnt mean you are at a weight your body needs to be at to properly function. Sometimes when your weight drops to such a low fat percentage it takes it needing to be up to atleast 22% to restore every function and organ back to normal. I hear you say healthy a couple times in your question, healthy is a generic term in a lot of ways. Are you getting adequate fats in your diet? Just something to consider.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
406584 tn?1399591666
Blank
10356 Happy New Year !! Comment
22 mins ago
Avatar universal
Blank
2017-
21 hrs ago by brice1967
973741 tn?1342346373
Blank
specialmom Ho Ho Ho. This elf has be... Comment
Dec 13
Top Mood Disorders Answerers
Depression Community Resources
Top Mood Disorders Answerers